Alert archive / Illinois / Flash Flood Warnings in 2002
Flash Flood Warning 47, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 28, 2002, 3:34 PM CDT for White County, Illinois. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2002, 3:34 PM CDT (20:34 UTC)
- Expired
- May 28, 2002, 5:30 PM CDT
- In force
- 116 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County White County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 282034 FFWPAH ILC193-282230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 331 PM CDT TUE MAY 28 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... WHITE COUNTY IN SOUTHERN ILLINOIS * UNTIL 530 PM CDT * AT 331 PM CDT...DOPPLER RADAR INDICATED AS MUCH AS 3 TO 4 INCHES OF RAIN HAD FALLEN ACROSS THE SOUTHERN PART OF WHITE COUNTY IN ONLY AN HOUR. ADDITIONAL SHOWERS AND STORMS WERE STILL OCCURRING OVER THIS LOCATION. THIS AMOUNT OF RAIN MAY PROMPT FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE... NORRIS CITY IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3806 8807 3793 8810 3794 8836 3807 8833
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:20 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 28, 2:20 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT TUE MAY 28 2002 WK UPPER LOW NOTED OVER OKLAHOMA EARLY THIS AFTERNOON. SOME UPPER SUPPORT AHEAD OF THIS FEATURE...COMBINED WITH ADEQUATE MOISTURE AND INSTABILITY FIRING UP SHOWERS AND THUNDERSTORMS ACROSS THE FA. THE ACTIVITY WAS MOST NUMEROUS OVER SOUTHEAST MISSOURI. A LOT OF THE ACTIVITY IS LIKELY DIURNAL IN NATURE...AND A DIMINISHING TREND SHOULD OCCUR OVERNIGHT. HOWEVER...STILL ENOUGH OF A CONCERN TO LEAVE IN AT LEAST A SMALL CHANCE AND NOT ELIMINATE COMPLETELY. NO REAL MODEL PREFERENCE. ALL THE MODELS ARE FAIRLY SIMILAR IN THEIR SOLUTIONS FOR THE NEXT 48 HOURS OR SO. THE UPPER LOW WILL DROP SE TOWARD THE GULF COAST. SO...WILL LEAVE SMALL CHANCE POPS IN WEDNESDAY AND THURSDAY. BEST MOISTURE SETS UP OVER SW ILLINOIS AND SE MISSOURI. MOISTURE AND INSTABILITY NOT AS PREVALENT FURTHER EAST INTO SW INDIANA AND WRN KY. AVN AND MRF HINT AT DRY WEATHER FRIDAY AND SATURDAY...THEN MORE SHOWERS AND THUNDERSTORMS POSSIBLE SUNDAY NORTH...AND TUESDAY ALL LOCATIONS. GENERALLY FOLLOWED PREVIOUS FORECAST NUMBERS AND GUIDANCE. .PAH...NONE.
In the hours before
Special weather statement, May 28, 3:18 PM CDT, 16 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-290200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 32O PM CDT TUE MAY 28 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON AND EARLY EVENING. STRONG STORMS ARE LIKELY...AND AN ISOLATED BRIEF SEVERE THUNDERSTORM MAY OCCUR AS WELL. THE MAIN THREATS WITH THE STORMS WILL BE HAIL UP TO 3/4 INCH...GUSTY WIND 30 TO 50 MPH...AND LOCALLY VERY HEAVY RAIN. DISCUSSION... A UPPER LEVEL DISTURBANCE OVER THE SOUTHERN PLAINS AND MOIST BUT WEAK SOUTHERLY FLOW ACROSS THE REGION WILL RESULT IN CONTINUED UNSETTLED WEATHER CONDITIONS. ADEQUATE INSTABILITY WILL PERSIST ACROSS THE REGION INTO THE EARLY EVENING. HOWEVER...ATMOSPHERIC WINDS FIELDS ARE SOMEWHAT WEAK. SO STORMS THAT FORM IN THIS ENVIRONMENT WILL TEND TO PULSE IN INTENSITY. A FEW OF THE STORMS MAY FLARE UP TO A POINT WHERE THEY WILL PRODUCE MAINLY SMALL HAIL AND GUSTY WIND. HAIL TO UP 3/4 INCH IS A POSSIBILITY. THE STORMS WILL TEND TO MOVE NORTH TO NORTHEAST AT ABOUT 20 MPH. SPOTTER ACTIVATION... ACTIVATION OF SPOTTERS IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
Special weather statement, May 28, 3:20 PM CDT, 14 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-290200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 320 PM CDT TUE MAY 28 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON AND EARLY EVENING. STRONG STORMS ARE LIKELY...AND AN ISOLATED BRIEF SEVERE THUNDERSTORM MAY OCCUR AS WELL. THE MAIN THREATS WITH THE STORMS WILL BE HAIL UP TO 3/4 INCH...GUSTY WIND 30 TO 50 MPH...AND LOCALLY VERY HEAVY RAIN. DISCUSSION... A UPPER LEVEL DISTURBANCE OVER THE SOUTHERN PLAINS AND MOIST BUT WEAK SOUTHERLY FLOW ACROSS THE REGION WILL RESULT IN CONTINUED UNSETTLED WEATHER CONDITIONS. ADEQUATE INSTABILITY WILL PERSIST ACROSS THE REGION INTO THE EARLY EVENING. HOWEVER...ATMOSPHERIC WINDS FIELDS ARE SOMEWHAT WEAK. SO STORMS THAT FORM IN THIS ENVIRONMENT WILL TEND TO PULSE IN INTENSITY. A FEW OF THE STORMS MAY FLARE UP TO A POINT WHERE THEY WILL PRODUCE MAINLY SMALL HAIL AND GUSTY WIND. HAIL TO UP 3/4 INCH IS A POSSIBILITY. THE STORMS WILL TEND TO MOVE NORTH TO NORTHEAST AT ABOUT 20 MPH. SPOTTER ACTIVATION... ACTIVATION OF SPOTTERS IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
Nearby
Flash Flood Warnings in Illinois, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.